MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC INFUSE BONE GRAFT; FILLER, RECOMBINANT HUMAN BONE MORPHOGENETIC PROTEIN, COLLAGEN SCAFFOLD WITH MET

MEDTRONIC SOFAMOR DANEK USA, INC INFUSE BONE GRAFT; FILLER, RECOMBINANT HUMAN BONE MORPHOGENETIC PROTEIN, COLLAGEN SCAFFOLD WITH MET
Catalog Number 7510100
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Injury (2348)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.
 
Event or Problem Description
It was reported that on: (b)(6) 2011: the patient was pre-operatively diagnosed with l5-s1 degenerative disc disease with radiculopathy and underwent following procedure: l5-s1 laminectomy to decompress nerve root.L5-s1 interbody fusion with rhbmp-2/acs.L5-s1 interbody spacer local bone graft l5-s1 segmental pedicular fixation with pedicle screws emg nerve conduction studies during screw insertion, 4 levels two nerves tested.As per op-notes, ¿the facet joint at l5-s1 was identified an removed.Once the facet joint was removed, the epidural space was entered and a triangular working zone was identified.The disc space was entered using a series of sequential dilators going from 6mm up to 12 mm.The space was dilated nicely open and the intervertebral disc space removed completely.The wound was then irrigated.The bone chips that were harvested from the facet joint were taken and placed into the anterior portion of the interspace.An 11 mm spacer with a pledget of rhbmp-2 was then placed into the space and pounded into the anterior half of the intervertebral disc space.¿ patient tolerated the procedure with no complications.
 
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
INFUSE BONE GRAFT
Common Device Name
FILLER, RECOMBINANT HUMAN BONE MORPHOGENETIC PROTEIN, COLLAGEN SCAFFOLD WITH MET
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key6649410
Report Number1030489-2017-01563
Device Sequence Number19201979
Product Code NEK
UDI-Device Identifier00613994239525
UDI-Public00613994239525
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P000058
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Attorney
Type of Report Initial,Followup
Report Date (Section B) 05/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/01/2011
Device Catalogue Number7510100
Device Lot NumberM111053AAH
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/22/2017
Supplement Date Received by Manufacturer05/22/2017
Initial Report FDA Received Date06/19/2017
Supplement Report FDA Received Date10/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;